Been taking Amitriptyline for 2 weeks, side effects

Posted , 13 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

Hello all.  I wonder if someone could tell me if the way I am feeling at the mo is normal when first taking these tabs or if I should be concerned.  I was prescribed 10 mg Amitriptyline some while ago for pain which was thought to be sciatica.  It is now discovered I have a bulging disc.  I started these 2 weeks ago and since then I have been suffering from slight headaches most nights, for no good reason, a feeling of weight in my head and my chest feels heavy.  I thought my heart rate was pretty fast as well but checking my pulse last night it was normal.  I feel tired a lot of the time but guess this is normal for these tabs but wonder if this will go in time.  The doc who prescribed the tabs said they do take a month or so to get into the system but will these effects last all the time I'm taking the meds.  I also take Naproxen, Co-codamol and paracetamol, which I try and take just morning and night.  Not that they have much effect.  I did have a steroid jab in my spine at the beginning of December, to no effect.  Now waiting for a follow up appt at the hospital but no date fixed so far.  I feel very very low at the mo.  Been having physio for some months now again to no real effect.  Thanks for listening and if there is anyone out there who can help I'd be grateful.

2 likes, 33 replies

33 Replies

Next
  • Posted

    I've been on it since last May 30mg for lower back pain and it's been great works wonders for sleeping the side effects you have said are right fast pulse its takes 4-6 weeks to get full benefits from taking amitriptyline other side effects that I've experienced are hang over effect next morning low moods slight weight gain I take the drug the same time every night 8.30 and wait till I feel really sleepy around midnight I can sleep up too 12 hours I'm also on tramadol too I do feel tired all day

    It's worth staying on amitriptyline my Gp said a lot of people don't like the side effects but it's worked for me

    Hope this helps

    Push for a scan it took me a year

    Good luck

    • Posted

      Hi Marshall,just a quick one,I was told that if I took my amitriptyline at 7pm then I would wake better,now I do and the last couple of days have sleep from 10.30pm till 6.30 (slept well) and feel much better in myself,enjoy your weekend.
    • Posted

      Thanks Marshall.  I had an MRI scan last July and got the results in mid October.  I was told I had a bulging disc which was the reason I was experiencing pain.  I try and take the Ami tabs around 7 ish.  I know what you mean about the hung over feeling.  I will stick with the tabs and hopefully they will help in the end.  I was a bit worried that the side effects were something I should worry about.  
    • Posted

      Hi I've just started this medication am on 10mg. Can you drink alcohol on these or would I miss the dose that day. Just wondering if anyone whose been on it a while would know. X
    • Posted

      No I would recommend it even with a low dose of 10mg says on the leaflet don't drink alcohol try and not miss a dose as you won't get the full benefit from taking it
    • Posted

      Apparently drinking alcohol on amitriptyline increases the side affects so that alone scares me enough to remain alcohol free,and I would love a pint.
    • Posted

      I'm also on citalopram and didn't touch a drink for 4 months on them even when I did drink it was half the amount to what I was drinking before I went on them and felt fine even the next day now I'm also on amitriptyline have been for just over a week. Do people on amitriptyline not touch a drink at all I hate the thought of not being able to a tall. Xx
    • Posted

      If the side effect is agreeable, then it is not a side effect it is a positive effect.
  • Posted

    Hello joyceb sorry to hear you are having such a rough time. When I started taking Amitriptyline, the same dose as you I did wake up with headaches but after about 4 weeks it settled down and now I don't have any side effects fortunately. I also take codeine and Naproxen as I have Rheumatoid arthritis. I'm not sure what could be causing your other symptoms. I would speak to you GP.
    • Posted

      Thanks Matron.  I'll see whether things get better in the next week or so.  I think I need to give the tabs a chance to work really .  Hopefully it will all settle down in time.  I think I'm expecting to get side effects and am worrying, which could be causing me to feel worse
    • Posted

      I would give it chance definitely. Take care and let us know how you get on.
  • Posted

    Hi Joyce, I have been on amitriptyline for 8 weeks for bad headaches,I started on 25 mg and had dry mouth,dribbling lol etc,then to 50mg after 4 weeks and have just come out of a big depression,I felt awful but i knew where it was from and needed to ride the storm,I have read about the side affects and there from A 2 Z ,I need to go to 75mg and then I think my headaches are gone,there not a nice drug.I have for 17 years now chronic nerve pain in both legs due to back injury and started out on amitriptyline untill I had enough and was changed to gabapentin of which changed my life,naturally with any drug the hardest part is starting off and finding your correct dosage, but now I'm on 2100mg gabapentin and 200mg tramadol daily and I am able to laydown with minimum pain.I hope you come through and out the other side with amitriptyline or maybe talk with the pain clinic to find something better ,feel free to ask whatever and if I can help I will,good luck ☺
    • Posted

      Thanks Dave.  Sounds like you've had a really rough time.  It's not nice being in pain is it and I'm sure it's what is causing me to feel so low.  I feel I can't do the things I used to enjoy doing so much.  I'm 67 and feel like 90 some days which is not like me at all.  I used to be able to walk for miles, do a dance class once a week etc. but at the mo all that has been put on hold.  I was also prescribed Pregabalin in the summer but I really did not like the sound of those so have not taken them so far.  I don't know what to do for the best at the moment.  I hope I get a follow up appt at the Pain Clinic sooner rather than later but at the mo it's not looking likely.  That is making me very depressed to be honest.  When I last saw the GP he did say if the Amitryptiline didn't help then he will look at something else.  I'll have to give it a few more weeks and see what happens I think.

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

www.pills24.com.ua/dapoksetin-prodlenie-akta/dapoksetin-90-mg

виагра таблетки для мужчин цена в аптеке

www.medicaments-24.net/shop/town-le-mans/viagra-sildenafil/
newnav-down - qqmovies.info newnav-up - qqmovies.info